Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have anxiety disorder. Noticed red bumps on tongue and having pain in neck. Any solution?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
hi i have many diff symptoms coming going changing
i have major anxiety whenever i think something is wrong
my last doctor kidded and said why dont u drive straight to the funeral home
i had yellow watery poop for 10 days no fever but so scared that was the trigger
of my impending death
when that was almost gone
i woke up and the glands right side of neck really hurt to touch or turn my head
that stopped then stomach gas pains tender to press
anxious smallpanick feelings throughout each day
then my armits felt funny an intermitent ache
burning sensation no bumps or rash

none of the symptoms wake me up at night
then yesterday i noticed my tongue has red little bums
2little white ones tip of tongue
spots not painful
more dry mouth than usual
ive been on lamictal and wellbutrin for over a year and always hve some dry mouth
symptoms come and go
armpit burn was yesterday but not today
no fever no blood i pee or poop
Posted Sat, 22 Dec 2012 in Anxiety and Stress
Answered by Dr. Jonas Sundarakumar 10 hours later
Hello and welcome to Healthcare Magic.

I understand that you must be going through a difficult time due to your multiple symptoms. You have also mentioned that you suffer from an anxiety disorder, for which you are on medication.

Now, the small bumps and redness in your tongue, along with dryness in the mouth could be due to vitamin deficiencies, especially, deficiency of Vitamin B2 (Riboflavin). Another possibility, though less likely, is that it could be a side effect of your medication, specifically Lamictal (Lamotrigine). I would advise the following remedial measures:
- Gargle your mouth two to three times a day with an anti-spetic mouthwash like Chlorhexidine mouth wash (which should be available over-the-counter).
- Take a multi-vitamin supplement - something which should contain B-complex vitamins and vitamin C
- Modify your diet to include more of fresh XXXXXXX vegetables - like spinach, beans, lettuce, sprouts, etc.
- Drink plenty of fluids
- If these symptoms worsen or you keep getting more more of this redness or bumps or ulcers, then you have to report this to your doctor, for further evaluation (since, they could be a side-effect of Lamictal)

Your other multiple symptoms such as discomfort in your armpits, burning sensations, panic-like sensations and stomach discomfort are not specific of any disease, but it is quite likely that they could be anxiety-related also. It is important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. Now, this does NOT mean that 'everything is in your head' and that you are simply imagining the symptoms. Not at all. It has been found that anxiety disorders are associated with certain neuro-chemical imbalance in the brain and this can cause the person's pain threshold to get lowered and he / she can become 'hypersensitive' to sensory stimuli, and therefore have symptoms like multiple pains, burning, tingling, sensations, etc. So, in addition to your anti-anxiety medication, you ca try relaxation techniques like XXXXXXX breathing, progressive muscle relaxation technique, etc.

Your stomach gas problem can be avoided by trying dietary adjustments such as increasing the fibre content in your diet, avoiding foods that 'irritate' your stomach like spicy foods, coffee, tea, carbonated drinks, etc. Stopping alcohol or smoking, if you do is also important.

It is also important to adopt a healthy lifestyle with regular exercise and proper sleep habits, and avoid stress as much as possible.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor